|Fatigue related to HIV Meds
Apr 5, 2008
Wanted to elicit feedback regarding the relationship of HIV drug related-fatigue.
My experience w/the virus has been fairly unlucky. Got infected 6/2006 and by 9/2007 I was symptomatic (intense fatigue and skin prob) my T count dropped from 1144 to 721 in the space of nine months. My virus is not Rx resistant per my labs.
I returned to my pre-symptom energy level for about four weeks and then the fatigue reappeared so I had my levels taken and they were 1240 and VRL was 190.
Accordingly, it would seem to me that my fatigue's major driver is the medication.
What are your thoughts?
| Response from Dr. Frascino
There are many potential underlying causes that can contribute to HIV-associated fatigue, including anemia, hormonal imbalances, occult infections, medication side effects/toxicities, psychological causes, etc. Many times the underlying cause of HIV-related fatigue turns out to be multifactorial. That means several underlying conditions are working in tandem to drain your energy batteries. I'd suggest you take a read through the archives of this forum to gain a better understanding of the common and not-so-common potential underlying causes of HIV-related fatigue. Make a list and then discuss these potential causes with your HIV specialist. To assume your problem is solely or even primarily caused by your medication is premature.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.